Hallucinations in children caused by oxolamine citrate
J McEwen1, R H Meyboom, I Thijs
1Australian Drug Evaluation Committee, Canberra, ACT.
Abstract:
Twenty reports in Australia, Belgium and The Netherlands have implicated oxolamine-citrate cough-mixtures as a cause of hallucinations in children of less than 10 years of age. Fever is not thought to be a likely alternative explanation. Similar reactions in older children and adults have not been reported and it is possible that the recommended doses for young children are too high. Information about the use of the drug in Australia suggests that such reactions are uncommon, but the information should be interpreted cautiously.
More Related Videos
Related Concept Videos
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
CNS Stimulants: Psychedelic Agents
Mania and Antimanic Drugs: Overview
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Toxidromes: Clinical Features
Hallucinogens and Psychedelics
Marijuana, derived from the dried leaves and flowers of the hemp plant, contains delta-9-tetrahydrocannabinol (THC)...


